Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 28, 2009, 6:38 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Feb 28, 2009, 8:36 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2009, 6:38 AM CST (12:38 UTC)
- In effect from
- Feb 28, 2009, 8:36 AM CST
- Expired
- Mar 4, 2009, 9:27 AM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 15.00 ft at Mar 2, 2009, 2:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 6:12 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 28, 6:12 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
612 AM CST SAT FEB 28 2009
.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.
&&
DISCUSSION... /ISSUED 341 AM CST SAT FEB 28 2009/
..SIGNIFICANT SLEET AND SNOW ACCUMULATIONS EXPECTED TODAY AND
TONIGHT...
SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
A FRONTAL BOUNDARY REMAINS ALONG THE SOUTHERN EDGE OF THE FORECAST
AREA THIS MORNING. AN AREA OF LOW PRESSURE WAS LOCATED NEAR THE
CENTRAL MS/AL STATE BORDER. AS THE SURFACE LOW TRANSLATES
EAST...COLDER AIR WILL SINK SOUTHWARD AND THE MAJORITY OF RAINFALL
SHOULD WANE FOR A TIME THIS MORNING.
A STRONG UPPER LOW DIVING OUT OF THE CENTRAL PLAINS TODAY WILL
TRACK OVER CENTRAL ARKANSAS BY THIS EVENING. AGAIN...THE MODELS
ARE IN EXCELLENT AGREEMENT AND PREFER NAM AND ITS HANDLING OF THE
MOISTURE AND TEMPERATURE PROFILES. VERY DIFFICULT FORECAST FOR
TODAY AND TONIGHT. SURFACE TEMPERATURES WILL LIKELY FALL A LITTLE
DURING THE DAY AND ESPECIALLY WHEN THE PRECIP SETS IN. NORTHEAST
ARKANSAS...THE MO BOOTHEEL AND NW TN WILL SEE RAIN MIXED WITH
SLEET EARLY THIS MORNING...CHANGING TO OR MIXING WITH SNOW BY THIS
AFTERNOON. SHOULD BECOME ALL SNOW RATHER QUICKLY HOWEVER SOME
SLEET ACCUMULATIONS ARE POSSIBLE. CURRENT FORECAST OF FOUR INCH
SNOW ACCUMULATIONS MAY BE ON THE CONSERVATIVE SIDE.
FARTHER SOUTH...THE ONSET OF SLEET AND SNOW WILL BE DELAYED UNTIL
MID DAY OR SLIGHTLY AFTER. THIS ZONE IS ROUGHLY NORTH OF A HELENA
TO JACKSON TO LEXINGTON LINE. THIS INCLUDES THE MEMPHIS METRO
AREA. SLEET COULD FALL FOR A COUPLE OF HOURS...MIXED WITH RAIN
FROM ABOUT NOON UNTIL 3 PM OR SO BEFORE CHANGING TO SNOW. SNOW IS
EXPECTED TO END SHORTLY AFTER MIDNIGHT. SNOW AND SLEET
ACCUMULATIONS UP TO 4 INCHES IS POSSIBLE...ESPECIALLY FOR THE
MEMPHIS METRO AND JACKSON TN AREAS.
AFTER 6 PM...THE REMAINDER OF N MS WILL SEE A PERIOD OF RAIN
MIXING WITH SLEET AND THEN CHANGING OVER TO SNOW BY EARLY EVENING.
SNOW SHOULD CLEAR THE NE MS AROUND SUNRISE SUNDAY.
THE CORRIDOR OF HEAVIEST SNOWFALL WILL LIKELY BE A 50 MILE SWATH
BISECTING THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST. THE WHOLE
FORECAST AREA SHOULD SEE AT LEAST 2 INCHES OF SNOW AND SOME
ACCUMULATIONS OF SLEET. THUS A WINTER STORM WARNING HAS BEEN
ISSUED.
AC
LONG TERM...(MONDAY THROUGH FRIDAY)... 00Z ECMWF/GFS LONG RANGE
MODELS INDICATE NORTHWEST FLOW ALOFT PRESENT ACROSS THE LOWER
MISSISSIPPI VALLEY AT THE START OF THE PERIOD MONDAY WITH UPPER
LEVEL FLOW TRANSITIONING TO SOUTHWEST FLOW ALOFT BY FRIDAY.
ANOTHER UPPER LEVEL TROUGH WILL ENTER THE WESTERN UNITED STATES BY
THURSDAY AND MOVE INTO THE PLAINS BY FRIDAY. AT THE SURFACE...HIGH
PRESSURE WILL BRING PRECIPITATION FREE WEATHER TO THE MID SOUTH
MONDAY THROUGH THURSDAY NIGHT WITH RAIN CHANCES RETURNING BY NEXT
WEEKEND THE UPPER LEVEL TROUGH MOVES THROUGH THE MISSISSIPPI
VALLEY. TEMPERATURES AT THE BEGINNING OF THE PERIOD WILL AVERAGE
AT OR BELOW NORMAL WITH ABOVE NORMAL TEMPERATURES ANTICIPATED BY
THE END OF THE WEEK.
CJC
&&
.AVIATION...
12Z TAF CYCLE
RAIN ASSOCIATED WITH SURFACE LOW PRESSURE OVER EAST CENTRAL
MISSISSIPPI BEGINNING TO DEPART WEST TENNESSEE AND NORTH
MISSISSIPPI AROUND 12Z TAF ISSUANCE. ONSET OF SECOND WAVE OF
PRECIPITATION ASSOCIATED WITH UPPER LEVEL LOW ACROSS CENTRAL
PLAINS ANTICIPATED TO BEGIN AT JBR 14-15Z...18-19Z AT MEM AND MKL AND
22Z AT TUP. CHANGE OVER FROM RAIN TO RAIN/SLEET/SNOW MIXTURE THEN
OVER TO ALL SNOW EXPECTED TO BEGIN AT JBR THIS MORNING THEN SPREAD
SOUTHEAST BY EARLY AFTERNOON TO MEM/MKL AND TUP BY EARLY EVENING.
MVFR/IFR CONDITIONS WILL BRIEFLY IMPROVE THIS MORNING THEN
DETERIORATE TO IFR/LIFR CONDITIONS LATER THIS AFTERNOON INTO
TONIGHT. THINK MAJORITY IF NOT ALL SNOW SHOULD END BY 01/09Z AS
HIGH PRESSURE RETURNS AFTER 12Z TAF PERIOD.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 41 28 39 24 / 80 100 0 0
MKL 39 28 39 22 / 80 100 0 0
JBR 37 27 39 22 / 100 100 0 0
TUP 50 32 41 26 / 80 100 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 3 AM CST SUNDAY
FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH.
WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST SUNDAY FOR
CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 3 AM CST SUNDAY
FOR DUNKLIN-PEMISCOT.
MS...WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST SUNDAY FOR
DESOTO-TUNICA.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 3 AM CST SUNDAY
FOR DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.
WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST SUNDAY FOR
CARROLL-CROCKETT-FAYETTE-HARDEMAN-HAYWOOD-HENDERSON-
LAUDERDALE-MADISON-SHELBY-TIPTON.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY
FOR CHESTER-DECATUR-HARDIN-MCNAIRY.
&&Hazardous weather outlook, Feb 28, 4:00 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CST SAT FEB 28 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 AM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POWERFUL UPPER LEVEL STORM SYSTEM WILL BRING ACCUMULATING WINTRY PRECIPITATION TO THE MID SOUTH TODAY AND TONIGHT. A WINTER STORM WARNING HAS BEEN ISSUED FOR THE ENTIRE MID SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY WINTER WEATHER REPORTS AND ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:30 PM CST | Flash Flood Warning | MEG | Yalobusha | 2 hr |
| Feb 27, 9:33 PM CST | Winter Storm Watch | MEG | Alcorn, Benton, DeSoto, Marshall, Prentiss, Tate and 3 more | 6 hr |
| Feb 27, 9:33 PM CST | Winter Weather Advisory | MEG | Calhoun, Chickasaw, Coahoma, Itawamba, Lafayette, Lee and 7 more | 6 hr |
| Feb 27, 10:18 PM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Tate, Tunica | 3 hr |
| Feb 27, 10:25 PM CST | Flash Flood Warning | MEG | Tallahatchie, Yalobusha | 3 hr |
| Feb 28, 3:59 AM CST | Winter Storm Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 28 hr |
| Feb 28, 6:47 AM CST | River Flood Warning | MEG | Monroe | 18 hr |
| Feb 28, 6:49 AM CST | River Flood Warning | MEG | Monroe | 18 hr |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.